I dose at 120mgs of methadone daily at the local clinic here in Durham, NC. I normally dose very early, say around 7 to 8 am. I always take a nap since I'm not currently working. When I wake up I don't feel my dose as I did prior to the nap. I'm 27 years old and weigh about 200lbs. I was just curious if others have the same problem or is it all in my head?
Can you sleep off your methadone dose?
Question posted by Danielle1984 on 29 April 2012
Last updated on 27 October 2019 by Splante1126
Just don't nap if you feel that way. The more you believe something is making you sick, it will be a self fullfulling prophecy. But it's physically impossible to have your dose ripped out of your bloodstream just from sleeping. I think the reason why you're feeling that way is due to the fact that you were asleep when you're experiencing the come up the first hour or two is the only time that I feel it when it's kicking in.
U need a split dose .. you're metabolizing it to fast,and it is coming out of your system to quick..That's why u feel tired and nap..Have your clinic do a peek and troth..It's blood work..They'll take your blood before u dose,in the am Then have u come back 4 hrs. Later and take more blood...
Im 30 and have been on the program for 3 years and ive been at a dose of 74 for a long time. Sometimes after I take a nap I'm sweaty and it feels like I slept it off a little. My opinion, I think your brain is on a schedule. Its use to you waking up and going to get dosed. So when you take a nap your brain automatically thinks its time to go get dosed. If that makes any sense.
I'd like to think either way I have my dose in me... but i usually don't feel the greatest after napping either...
I dose 100 per day, n now I can't hardly even stay awake, I can't hold my eyes open.i also have health issues , not sure which one is causing me to want to sleep all day. And, no if I go to sleep,i do not even feel my daily dose.ang
I have had issues as well with napping as I have also been on the program now for going on 10 years here in St Paul, MN When my kids were young and took naps I would have to grab the sleep when I could and often times when I woke I felt early symptoms of withdrawal starting. After communicating this with my clinic they performed what is called a "peak and trauf" (please excuse if spelled incorrectly. This is done by no matter how many take outs you have earned for 4 consecutive days at the exact same time you need to dose at the clinic. During those 4 days they run tests on your blood to see where your levels are at and assuming the results indicate that tge patient is being truthful with the clinic they may either increase your or in my case prior to a increase they started me on a split dose. Which means they give me 2 bottles per day. I take the first when I wake and another close to dinner time. It worked for me. No more issues and I didn't need an increase.
(Side note of clarification if your dose is 120; the patient would receive two 60mg doses per day NOT two 120mg doses per day.) Hope this helps.
I'm so sorry, I said I agree with Danielle, I didn't realize you're Danielle!! Lmao... I just re read everything, and I meant I agree with the anonymous person who had commented lol. Sorry about that confusing bit there! Honestly you will be getting other peoples opinions in here, obviously, but we can't help you like your counselor can. And you don't wanna feel bad for longer than necessary. Your baby needs you at 100 percent!!
We have a lot in common. My middle name is danelle (Yes without the I lol) I am 28 and I'm dosing at 110, weigh 200lbs and I am struggling with the same. I've been in the clinic for about 5 years now and mornings are difficult for me to where I vomit have aches and cravings and end up laying down around the house all day neglecting my responsibilities. I'm a manager at a store and work six days a week and starting to go down hill because of this. If anybody has or finds any solutions I'm open to them. I hope things for netted for everyone.
Like someone else said,if your dose is right for the amount of physical activity your doing you should be fine to take a nap and feel normal when you get up.
At the clinic I go to it's damn near impossible to go over 100 mg with the doc that's there.. I kno exactly what you are saying.. I'm 27 and have been going to the clinic about 17 months and for the longest time now if I dare lay down and take a nap, I wake in pain, stiffness in joints (painful) headache (most times) & just drained feeling until I take my next dose. But to my doc 100mg is HIGH and he's not approving any increase. It's sux to be on this long and can't say I feel stable. Is this wrong of him?
I've been on clinic for 11years. I am currently tapering. I was st 200now I'm at 150. Where I'm from I am on the highest level of take home that is allowed (pickup 2times a month. I've been decreasing 5mg every 2weeks. Yes you can nap away your dose.even when I wasn't tapering I would take a nap and feel like I was detoxing. If I kept going all day this didn't happen. Now I avoid naps
For me it's more a case of how I perceive what the drug is doing. When I would "sleep it off" as you say it was more in my head, obviously the substance is doing what it does in the body, but how you "feel" at different times or after a change in routine I would say is definitely exactly where most other things are, in our heads. Hope this helps.
I think I know how you feel. I've been on Methadone almost 3 years now. And some days after dosing, I do take a nap, and when I wake up, I'm kind of on "edge". Dont really feel bad, but dont feel good either. Is that kind of what you mean?
Hi Danielle... first off , let me start by telling you that I have been on the Methadone program for over 9 years now. I live in Maryland, and I take 180mg once a day. My clinic has a "level" system that you have to work to earn each level... it starts with level 0 and goes to level 8. Level 0 is when you first come into the program and you have to come 6 days a week and they give you a take home bottle on saturday for Sunday's dose. I am a level 8... which means I have earned 27 take home bottles and only have to go to the clinic once a month! now saying all of that... I have to ask you... why do you want to "FEEL" your dose? You should not "FEEL" your dose... with methadone , you should feel "NORMAL' as in how you felt BEFORE you ever started taking drugs! I am not judging you... I am just trying to help you...
if you are on Methadone to feel the effects of the drug, then you are on it for the wrong reason! the methadone program is not another means to get high... you should not have any "high" effects from the methadone once you are on a steady dose for a few weeks and if you are looking to feel "high" off of it then you are on it for the wrong reasons. You are not supposed to "FEEL" your dose once you are on a stable dose. and BTW... I dose at 5am and all that I feel from my dose is "NORMAL" ... I don't know if what I said helps you at all but I am here to help and listen of you want... good luck!
- Methadone uses and safety info
- Methadone information for Healthcare Professionals (includes dosage details)
- Side effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.